MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Concomitant medical products: 00771100710, taper stand off red neck 7 5, 64144588.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 02826.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial hip arthroplasty.During the procedure a size 7.5 ml taper stem with a -3.5mm neck length femoral head and 44mm bipolar shell and liner was opened for implantation into the patient, after a trial reduction process appeared to reveal satisfactory joint laxity and limb length.After actual implantation of implants and subsequent reduction of the implant construct, joint laxity appeared to be dissatisfactory.It was unclear whether there was any subsidence of the actual stem implant vs the trial instrument.It was also unclear whether there was any subsidence of the actual stem implant in-situ during the reduction process.A new femoral head, now a +0mm neck length, was used instead, and surgical reduction revealed joint laxity that was less dissatisfactory than the previous femoral head.This was then accepted by the surgeon.The surgical procedure was completed without any further incident.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g4; h2; h3; h6 reported event was unable to be confirmed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A supplier dhr for the head was not requested because a larger head was selected to resolve the laxity issue and therefore it is most likely not related to manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10367419
Report Number0001822565-2020-02825
Device Sequence Number16993809
Product Code LPH
UDI-Device Identifier00889024144613
UDI-Public(01)00889024144613
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00801802801
Device Lot Number64521813
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10